MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARB-EDGE D/A WIRE CUTTER 7; CARDIOVASCULAR BONE

INTEGRA LIFESCIENCES MANSFIELD CARB-EDGE D/A WIRE CUTTER 7; CARDIOVASCULAR BONE
Model Number 275510
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that there were instances using the carb-edge d/a wire cutter 7 (275-510) where they were cutting a k-wire and it frayed at the ends of the k-wire or small fragments broke off into the patient during surgery.The broken piece was recovered.No patient injury occurred; however, there was an unspecified delay in surgery time.
 
Additional Manufacturer Narrative
The suspected carb-edge d/a wire cutter 7 (275510) was not returned for evaluation; therefore, an evaluation of the actual device could not be performed.Lot number has been provided, device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.The reported lot number indicates a manufacture date of 2016.A definitive root cause could not be determined.The issue of fragments breaking off may be the result of wear or damage over time.

Brand Name
CARB-EDGE D/A WIRE CUTTER 7
Common Device Name
CARDIOVASCULAR BONE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15996593
Report Number3014334038-2022-00280
Device Sequence Number14933181
Product Code HXZ
UDI-Device Identifier10381780385097
UDI-Public10381780385097
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number275510
Device Catalogue Number275510
Device Lot Number10084-1601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/13/2023
Date Device Manufactured01/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown